Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 231, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 28, 2007, 1:34 PM CST for Chilton County, Coosa County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2007, 1:34 PM CST (19:34 UTC)
- Expired
- Dec 28, 2007, 2:15 PM CST
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chilton County, AL, Coosa County, AL
The radar
The Birmingham radar (KBMX), 53 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 10:44 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 281934
SVRBMX
ALC021-037-282015-
/O.NEW.KBMX.SV.W.0231.071228T1934Z-071228T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CST FRI DEC 28 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CHILTON COUNTY IN CENTRAL ALABAMA...
COOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WEOGUFKA...KELLYTON...ROCKFORD...
GOODWATER...
* UNTIL 215 PM CST
* AT 132 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MITCHELL DAM...OR 9 MILES EAST OF CLANTON...AND MOVING NORTHEAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LYLE AND MORIAH BY 150 PM CST...
ROCKFORD AND 6 MILES SOUTHEAST OF WEOGUFKA BY 155 PM CST...
6 MILES NORTHWEST OF HISSOP BY 200 PM CST...
HANOVER BY 205 PM CST...
HATCHET...BRADFORD AND KELLYTON BY 210 PM CST...
GOODWATER BY 215 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3282 8659 3310 8620 3311 8601 3293 8600
3275 8639 3276 8641 3274 8641 3271 8647
TIME...MOT...LOC 1934Z 234DEG 37KT 3280 8647
$$3 follow-up statements
000
WWUS54 KBMX 281945
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CST FRI DEC 28 2007
ALC021-281954-
/O.CAN.KBMX.SV.W.0231.000000T0000Z-071228T2015Z/
CHILTON AL-
144 PM CST FRI DEC 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHILTON COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
ALABAMA.
LAT...LON 3277 8640 3284 8646 3286 8646 3289 8649
3311 8610 3311 8601 3293 8600 3291 8603
3291 8606 3276 8638
TIME...MOT...LOC 1944Z 238DEG 38KT 3285 8636
$$
ALC037-282015-
/O.CON.KBMX.SV.W.0231.000000T0000Z-071228T2015Z/
COOSA AL-
144 PM CST FRI DEC 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR COOSA COUNTY...
AT 141 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DOLLAR...OR ABOUT 11 MILES WEST OF ROCKFORD...MOVING
NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MORIAH BY 150 PM CST...
ROCKFORD AND BENTLEYVILLE BY 155 PM CST...
HISSOP AND HANOVER BY 200 PM CST...
CREWSVILLE BY 205 PM CST...
BRADFORD...KELLYTON AND HATCHET BY 210 PM CST...
GOODWATER BY 215 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
ALABAMA.
LAT...LON 3277 8640 3284 8646 3286 8646 3289 8649
3311 8610 3311 8601 3293 8600 3291 8603
3291 8606 3276 8638
TIME...MOT...LOC 1944Z 238DEG 38KT 3285 8636
$$000
WWUS54 KBMX 281958
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 PM CST FRI DEC 28 2007
ALC037-282015-
/O.CON.KBMX.SV.W.0231.000000T0000Z-071228T2015Z/
COOSA AL-
156 PM CST FRI DEC 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR COOSA COUNTY...
AT 155 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ROCKFORD...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CREWSVILLE AND HANOVER BY 205 PM CST...
BRADFORD...HATCHET AND KELLYTON BY 210 PM CST...
GOODWATER AND 6 MILES SOUTHEAST OF PARKDALE BY 215 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
ALABAMA.
LAT...LON 3277 8640 3284 8646 3286 8646 3289 8649
3311 8610 3311 8601 3293 8600 3291 8603
3291 8606 3276 8638
TIME...MOT...LOC 1956Z 236DEG 37KT 3292 8623
$$000
WWUS54 KBMX 282015
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CST FRI DEC 28 2007
ALC037-282025-
/O.EXP.KBMX.SV.W.0231.000000T0000Z-071228T2015Z/
COOSA AL-
215 PM CST FRI DEC 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR COOSA COUNTY EXPIRES AT 215 PM
CST...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
ALABAMA.
LAT...LON 3277 8640 3284 8646 3286 8646 3289 8649
3311 8610 3311 8601 3293 8600 3291 8603
3291 8606 3276 8638
TIME...MOT...LOC 1958Z 236DEG 37KT 3290 8622
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 10:55 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 28, 10:55 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1055 AM CST FRI DEC 28 2007 .UPDATE...TODAYS FORECAST. && .DISCUSSION... COLD FRONT CURRENTLY MOVING INTO NORTHEASTERN ALABAMA THIS MORNING. UPDATED FORECAST TO ADJUST FOR THIS TREND. RAISED TEMPERATURES AND DEWPOINTS ACROSS THE SOUTH...WHERE THE CLOUDS HAVE BROKEN UP THIS MORNING. OUT AHEAD OF THIS COLD FRONT...PRE-FRONTAL STORMS ARE EXPECTED TO INCREASE IN INTENSITY AND COVERAGE DURING THE AFTERNOON HOURS. WILL LIKELY SEE A FEW SUPERCELLS DEVELOP IN THIS ENVIRONMENT THIS AFTERNOON. THE THREAT AREA WILL BE ALONG AND AHEAD OF THE COLD FRONT. AREAS CONTAINED WILL BE GENERALLY SOUTH AND EAST OF AN AREA FROM DEMOPOLIS TO BIRMINGHAM TO ONEONTA. THIS WILL OCCUR AS STRONG LOW LEVEL JET SPREADS ACROSS THE AREA AND INTERACTS WITH MID/UPPER LEVEL LIFTING FROM DEPARTING UPPER JET...MAX DAYTIME HEATING...AND SURFACE INSTABILITY. AS THE UPPER LEVEL JET MOVES NORTHEAST AWAY FROM THE AREA BY LATE AFTERNOON EXPECT TO SEE THE SEVERE WEATHER THREAT DIMINISHING...ESPECIALLY AFTER 00Z. THE FRONT WILL SWEEP RAPIDLY ACROSS THE EASTERN SECTIONS OF THE AREA EARLY TONIGHT WITH COOLER AND DRIER AIR BEHIND IT BRINGING AN END TO THE PRECIPITATION FROM THE WEST. GENERALLY STUCK WITH CURRENT FORECAST FOR TONIGHT SINCE THEY SEEM TO FIT THE EXPECTED FRONTAL MOVEMENT WELL. 16 && .AVIATION...12Z TAF DISCUSSION. STRONG LOW LEVEL JET IN ADVANCE OF APPROACHING COLD FRONT AND UPPER TROUGH HAS SPREAD IFR CEILINGS AND VSBYS AND NUMEROUS SHRA AND TSRA ACROSS THE AREA THIS MORNING. WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT THE TCL...BHM...ANB...AND EET SITES THROUGH 15Z. EXPECT MAINLY LOCALLY HEAVY RAIN FROM THESE STORMS. LOOK FOR MAIN THREAT OF THUNDERSTORMS WITH STRONG WINDS AND POSSIBLE ISOLATED TORNADOES TO OCCUR FROM AROUND 16Z TO 00Z AS AIR MASS DESTABILIZES AND INTERACTS WITH LIFTING FROM DEPARTING UPPER JET...SURFACE INSTABILITY AND LOW LEVEL WIND SHEAR. HOWEVER...THE INSTABILITY COULD BE LIMITED DUE TO CLOUDS AND PRECIPITATION INHIBITING SURFACE HEATING. THEREFORE HAVE JUST INCLUDED TEMPO TSRA GROUPS AT THIS TIME SINCE CONFIDENCE IN SEVERE WEATHER OUTBREAK IS NOT HIGH ENOUGH TO INCLUDE IN TAF. CONFRONT SHOULD MOVE INTO WESTERN ALABAMA BY EARLY AFTERNOON AND EXIT EASTERN SECTIONS BETWEEN 03Z AND 06Z. LOOK FOR MVFR CIGS TO LAG BEHIND THE FRONT WITH WINDS SHIFTING TO THE NORTHWEST AROUND 8 TO 10 KNOTS. 41 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Dec 28, 11:45 AM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 AM CST FRI DEC 28 2007 ALZ011>015-017>050-291200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1145 AM CST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS...INCLUDING TORNADOES...ARE POSSIBLE FOR AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 59 THROUGH 6 PM. STORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT MOVING ACROSS THE STATE THIS AFTERNOON...AND A FEW MAY BECOME SEVERE...ESPECIALLY IN AREAS THAT RECEIVE SEVERAL HOURS OF SUNSHINE. THE FRONT IS EXPECTED TO REACH A SELMA...BIRMINGHAM...LAKE GUNTERSVILLE LINE BETWEEN 2 AND 3 PM...AND A LAKE WEISS...AUBURN...TROY LINE BETWEEN 4 AND 6 PM. ALL THREAT OF SEVERE WEATHER WILL END WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY BY LATE THIS MORNING. STEFKOVICH
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 9:23 AM CST | Tornado Warning | BMX | Blount, Etowah | 37 min |
| Dec 28, 1:54 PM CST | Tornado Warning | BMX | Bibb, Perry | 22 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.